Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 286, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 10:13 PM CDT for Piatt County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 26, 2000, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Piatt County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:17 PM CDT | Hail 1 | Bement, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 270314 SVRSPI ILC147-270345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1013 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIATT COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEMENT...OR ABOUT 8 MILES SOUTH OF MONTICELLO...MOVING EAST AT 35 MPH. LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER O/R ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4002 8863 3984 8868 3980 8848 3999 8847 KETCHAM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 26, 8:43 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT SAT AUG 26 2000 SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL 100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA AT THIS TIME. EH
In the hours before
Local storm report, Aug 26, 7:35 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
735 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM MARIETTA IL 1.75 INCH HAIL
08/26/00 FULTON REPORTED BY CO-OP OBSERVER
TNFLocal storm report, Aug 26, 8:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
827 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 1 W LEWISTOWN IL .75 INCH HAIL
08/26/00 FULTON
TNFLocal storm report, Aug 26, 9:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
907 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 4 SW HAVANA IL WIND DAMAGE
08/26/00 MASON LAW ENFORCEMENT REPORTED
TREES WERE REPORTED BLOWN
DOWN IN MATANZAS BEACH.
DAMAGING HAIL REPORTED.
REPORTED BY SHERIFF.
0851 PM 3 NW PETERSBURG IL 1.25 INCH HAIL
08/26/00 MENARD
TNFLocal storm report, Aug 26, 9:19 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
919 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM BEMENT IL 1.00 INCH HAIL
08/26/00 PIATT
TNFLocal storm report, Aug 26, 9:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
936 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0916 PM 5 E CERRO GORDO IL 4.00 INCH HAIL
08/26/00 PIATT ACTUALLY MEASURED
PUBLIC REPORT.
0925 PM 4 NW ATWOOD IL .75 INCH HAIL
08/26/00 PIATT
0925 PM 4 NW ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN AND SIDING
BLOWN OFF HOUSES.
TNFLocal storm report, Aug 26, 9:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
958 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM 4 W ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN BETWEEN
HAMMOND AND ATWOOD ON ROUTE
36.
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 52 min |
| Aug 26, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Aug 26, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 75 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 69 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
| Aug 27, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.